Alert archive / Louisiana / Wind Advisories in 2014
Wind Advisory 5, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Mar 12, 2014, 10:26 AM CDT for 13 parishes in Louisiana; 5 counties in Mississippi. It took effect at Mar 12, 2014, 1:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2014, 10:26 AM CDT (15:26 UTC)
- In effect from
- Mar 12, 2014, 1:00 PM CDT
- Expired
- Mar 12, 2014, 3:44 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
452 WWUS74 KLIX 121526 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1026 AM CDT WED MAR 12 2014 ...STRONG WINDS WILL DEVELOP OVER THE AREA THIS AFTERNOON AND LINGER THROUGH TONIGHT SOUTH OF LAKE PONTCHARTRAIN... .A COLD FRONT WILL QUICKLY MOVE THROUGH THE LOWER MISSISSIPPI VALLEY AND INTO THE GULF THROUGH THE EARLY AFTERNOON HOURS. STRONG WINDS WILL DEVELOP THIS AFTERNOON OVER INLAND AREAS. NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS NEAR 25 MPH AT TIMES CAN BE EXPECTED. THE STRONG WINDS WILL CONTINUE SOUTH OF LAKE PONTCHARTRAIN THROUGH THE NIGHT AND INCREASE IN SPEED TO 20 TO 25 MPH WITH GUSTS NEAR 35 MPH AT TIMES DURING THE OVERNIGHT HOURS. LAZ034>037-039-040-046>050-056-057-059-065>068-071-072-MSZ068>071- 077-080>082-122330- /O.CAN.KLIX.WI.Y.0004.000000T0000Z-140313T0000Z/ /O.NEW.KLIX.WI.Y.0005.140312T1800Z-140313T0000Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON- ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION- LIVINGSTON-ASSUMPTION-ST. JAMES-UPPER LAFOURCHE-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE- WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS... BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE... DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...THIBODAUX...RACELAND... LAROSE...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT... GALLIANO...CUT OFF...GOLDEN MEADOW...AMITE...KENTWOOD...HAMMOND... PONCHATOULA...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY... CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS... WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 1026 AM CDT WED MAR 12 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...STRONG WINDS WILL DEVELOP DURING THE AFTERNOON HOURS. * WINDS...SUSTAINED 15 TO 20 MPH WITH FREQUENT GUSTS NEAR OR JUST OVER 25 MPH. * DURATION...3 TO 6 HOURS. * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES ALONG THE ELEVATED EAST-WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAZ058-060>064-070-122330- /O.CAN.KLIX.WI.Y.0004.000000T0000Z-140313T1200Z/ /O.NEW.KLIX.WI.Y.0005.140312T1800Z-140313T1200Z/ ST. JOHN THE BAPTIST-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-LOWER ST. BERNARD- INCLUDING THE CITIES OF...LAPLACE...RESERVE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET...YSCLOSKEY 1026 AM CDT WED MAR 12 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THURSDAY. * TIMING...STRONG WINDS WILL DEVELOP DURING THE LATE AFTERNOON AND EVENING HOURS AND CONTINUE THROUGH THE NIGHT. * WINDS...SUSTAINED AT 20 TO 25 MPH WITH GUSTS TO 35 MPH AT TIMES. * DURATION...12 TO 15 HOURS * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES ESPECIALLY TONIGHT ALONG THE ELEVATED EAST-WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAZ069-122330- /O.CAN.KLIX.WI.Y.0004.000000T0000Z-140313T0000Z/ /O.NEW.KLIX.WI.Y.0005.140312T1800Z-140313T1200Z/ LOWER PLAQUEMINES- INCLUDING THE CITIES OF...PORT SULPHUR...EMPIRE 1026 AM CDT WED MAR 12 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THURSDAY. * TIMING...STRONG WINDS WILL DEVELOP DURING THE LATE AFTERNOON AND EVENING HOURS AND CONTINUE THROUGH THE NIGHT. * WINDS...SUSTAINED 20 TO 25 MPH WITH GUSTS TO 35 MPH AT TIMES. * DURATION...10 TO 12 HOURS. * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES ALONG THE ELEVATED EAST-WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 32
1 follow-up statement
797 WWUS74 KLIX 122044 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 344 PM CDT WED MAR 12 2014 ...STRONG NORTH WINDS OF 25 TO 30 MPH EXPECTED TO DEVELOP SOUTH OF LAKE PONTCHARTRAIN THIS EVENING... .A COLD FRONT CURRENTLY MOVING THROUGH THE AREA THIS AFTERNOON WILL BRING STRONG WINDS TO THE AREA THROUGH THE NIGHT. NORTH WINDS ARE EXPECTED TO INCREASE TO BETWEEN 25 AND 30 MPH WITH HIGHER GUSTS TONIGHT AFTER THE FRONT MOVES THROUGH. LAZ058-060>064-069-070-130445- /O.CAN.KLIX.WI.Y.0005.000000T0000Z-140313T1200Z/ /O.NEW.KLIX.WI.Y.0006.140313T0000Z-140313T1200Z/ ST. JOHN THE BAPTIST-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-LOWER PLAQUEMINES- LOWER ST. BERNARD- INCLUDING THE CITIES OF...LAPLACE...RESERVE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET...PORT SULPHUR...EMPIRE...YSCLOSKEY 344 PM CDT WED MAR 12 2014 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT THURSDAY. * TIMING...STRONG WINDS WILL DEVELOP DURING THE EVENING HOURS AND CONTINUE THROUGH THE NIGHT. * WINDS...SUSTAINED AT 25 TO 30 MPH WITH GUSTS TO 35 MPH AT TIMES. * DURATION...12 TO 15 HOURS * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES ESPECIALLY TONIGHT ALONG THE ELEVATED EAST-WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAZ034>037-039-040-046>050-056-057-059-065>068-071-072-MSZ068>071- 077-080>082-122145- /O.CAN.KLIX.WI.Y.0005.000000T0000Z-140313T0000Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON- ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION- LIVINGSTON-ASSUMPTION-ST. JAMES-UPPER LAFOURCHE-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE- WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS... BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE... DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...THIBODAUX...RACELAND... LAROSE...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT... GALLIANO...CUT OFF...GOLDEN MEADOW...AMITE...KENTWOOD...HAMMOND... PONCHATOULA...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY... CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS... WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 344 PM CDT WED MAR 12 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE WIND ADVISORY. SUSTAINED WINDS ARE NOT EXPECTED TO EXCEED WIND ADVISORY CRITERIA OF 25 MPH THIS AFTERNOON. A FEW GUSTS MAY REACH ABOVE 25 MPH...BUT NOT OFTEN ENOUGH TO WARRANT A WIND ADVISORY. $$ 32
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Mar 12, 4:35 AM CDT, 5 hours 51 minutes earlier.
Area forecast discussion, Mar 12, 4:35 AM CDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
435 AM CDT WED MAR 12 2014
.SHORT TERM...
SOME PATCHY DENSE FOG HAS DEVELOPED ACROSS THE FORECAST AREA THIS
MORNING...HOWEVER WINDS HAVE ALLOWED FOR THE FOG TO REMAIN
ELEVATED AND STAY MOSTLY AS A LOW STRATUS DECK THIS MORNING. THERE
STILL WILL BE AREAS OF FOG WHERE WINDS HAVE BEEN CALM OVERNIGHT.
THE FOG WILL QUICKLY MIX OUT AS A STRONG COLD FRONT PUSHES INTO
THE FORECAST AREA TODAY. THIS FRONT WILL BE DRY AND WILL USHER IN
A COLDER AND DRIER AIRMASS. WITH THE COLD AIR ADVECTION COMBINED
WITH THE DEEPENING LOW PRESSURE SYSTEM TO THE NORTHEAST...WINDS
WILL BE ELEVATED ACROSS THE FORECAST AREA SO MUCH SO THAT WE HAVE
ISSUED A WIND ADVISORY FOR THE ENTIRE AREA TODAY. WINDS ARE
EXPECTED TO BE SUSTAINED 15 TO 20 MPH WITH FREQUENT GUSTS NEAR
OR JUST OVER 30 MPH TODAY. TEMPERATURES WILL ALSO DROP WHEN THE
FRONT MOVES THROUGH IN THE LATE MORNING HOURS. OVERNIGHT LOWS
TONIGHT ARE EXPECTED TO TO DIP DOWN IN THE 30S ACROSS THE
NORTHSHORE AND NEAR 40 ALONG THE SOUTHSHORE. TEMPERATURES THURSDAY
WILL STRUGGLE TO BREAK INTO THE LOWER 60S. TEMPERATURES WILL
GRADUALLY MODERATE BEGINNING THURSDAY NIGHT AND CONTINUING INTO
FRIDAY...AS THE RIDGE AXIS PUSHES TO THE EAST AND DEEP LAYER
SOUTHERLY FLOW OFF THE GULF OF MEXICO DEVELOPS. 13/MH
.LONG TERM...
THE LONG RANGE STILL LOOKS UNSETTLED AND UNRESOLVED. A WEAK SYSTEM
WILL IMPACT THE FORECAST AREA THIS WEEKEND. HAVE CONTINUED TO
CARRY SLIGHT CHANCE POPS FOR SATURDAY INTO EARLY SUNDAY MORNING.
THEN THE MODELS SORT OF DIVERGE THE GFS HAS THE FIRST IMPULSE
MOVING THROUGH AND THE SECOND IMPULSE DIVING SOUTH INTO TEXAS...ON
THE OTHER HAND TO ECMWF HAS THE FIRST IMPULSE MOVING THROUGH AND
THE SECOND ONE MOVING OVER THE AREA BOMBING OUT INTO A NICE
SURFACE LOW TO THE EAST OF THE AREA ON MONDAY. HAVE CONTINUED THE
CURRENT TREND OF THE FORECAST AND KEEP POPS ROUGHLY THE SAME AS
PREVIOUS FORECAST. 13/MH
&&
.AVIATION...
CONDITIONS CONTINUE TO GO DOWN AT MOST TERMINALS BUT OVERALL IT
IS A CIG ISSUE AND NOT MUCH OF A VISBY ISSUE THANKS TO WINDS JUST
ABV THE SFC. KLIX VWP SHOWING 20-30KTS IN THE FIRST 2-3K FT AND
THIS HELPING WITH MIXING BUT LEADING TO LOW CIGS. MOST SITES HAVE
CIGS AROUND 1200-1800 FT BUT A FEW LOCATIONS HAVE CIGS AS LOW AS
700 FT. LOW CIGS WILL LIKELY PLAGUE MUCH OF THE AREA THROUGH AT
LEAST 15Z AND THEN IMPROVE FROM NW TO SE THROUGH THE MIDDAY HRS.
VFR CONDITIONS EXPECTED AFTER THAT WITH STRONG NNW WINDS FROM
AROUND 15Z THROUGH 00Z. STRONGEST WINDS WILL BE ALONG THE
SOUTHSHORE ESPECIALLY THIS EVNG. /CAB/
&&
.MARINE...
TEMPORARY PERIOD OF MODERATE WINDS OVER THE COASTAL WATERS
RIGHT NOW BUT ONCE A COLD FRONT MOVES THROUGH LATE THIS MORNING
WINDS WILL QUICKLY SHIFT TO OFFSHORE AND RAMP UP. BY LATE
MORNING/MIDDAY WINDS OF AROUND 20 KTS WITH HIGHER GUSTS WILL BEGIN
TO OCCUR OVER ALL OF THE WATERS AND PEAKING OUT OVERNIGHT JUST UNDER
30 KT OVER THE OPEN WATERS. WINDS COULD GUST OVER 40 KTS A FEW TIMES
AS WELL. SEAS WILL RAMP UP IN RESPONSE AND RANGE FROM 6-10 FT. A
SMALL CRAFT ADV HAS BEEN ISSUED BEGINNING AROUND 15Z AND WILL
PERSIST THROUGH 12Z THU WITH A SMALL CHANCE THAT THE OUTER WATERS MAY
NEED TO BE UPGRADED TO A GALE WARNING. HIGH PRESSURE WILL QUICKLY
BUILD THU WITH WINDS LIKELY RELAXING BELOW ADV CRITERIA BY MIDDAY.
THIS SFC HIGH WILL MOVE RAPIDLY EAST ALLOWING FOR RETURN FLOW
(POSSIBLY MODERATE) TO SET BACK UP FRI. /CAB/
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
WIND ADV AND SMALL CRAFT ADV.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 63 34 60 37 / 0 0 0 10
BTR 66 37 62 39 / 0 0 0 10
ASD 68 37 60 39 / 0 0 0 10
MSY 68 42 59 46 / 0 0 0 10
GPT 69 38 59 41 / 0 0 0 10
PQL 70 37 60 38 / 0 0 0 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY FROM 10 AM WEDNESDAY TO 7 PM WEDNESDAY FOR THE
FOLLOWING ZONES: ASCENSION...ASSUMPTION...EAST BATON
ROUGE...EAST FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER
TERREBONNE...NORTHERN TANGIPAHOA...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. HELENA...ST. JAMES...ST. TAMMANY...UPPER
LAFOURCHE...UPPER TERREBONNE...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
WIND ADVISORY FROM 10 AM WEDNESDAY TO 7 AM THURSDAY FOR THE
FOLLOWING ZONES: LOWER ST. BERNARD...ORLEANS...ST.
CHARLES...ST. JOHN THE BAPTIST...UPPER JEFFERSON...UPPER
PLAQUEMINES...AND UPPER ST. BERNARD.
GM...SMALL CRAFT ADVISORY FROM 10 AM WEDNESDAY TO 7 AM THURSDAY FOR
THE FOLLOWING ZONES: BRETON SOUND...CHANDELEUR
SOUND...COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON FROM 20 TO 60 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
OUT 20 NM...LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
MS...WIND ADVISORY FROM 10 AM WEDNESDAY TO 7 PM WEDNESDAY FOR THE
FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...SMALL CRAFT ADVISORY FROM 10 AM WEDNESDAY TO 7 AM THURSDAY FOR
THE FOLLOWING ZONES: BRETON SOUND...CHANDELEUR
SOUND...COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON FROM 20 TO 60 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
OUT 20 NM...LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
&&Hazardous weather outlook, Mar 12, 4:37 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 437 AM CDT WED MAR 12 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-122145- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 437 AM CDT WED MAR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL QUICKLY MOVE THROUGH THE LOWER MISSISSIPPI VALLEY AND INTO THE GULF THIS MORNING. COLD DESCENDING AIR WILL HELP BRING DOWN VERY STRONG WINDS OVER ALL OF THE REGION. A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE AREA FROM LATE MORNING THROUGH THIS AFTERNOON FOR SUSTAINED WINDS NEAR 20 MPH WITH GUSTS OF 30 TO 35 MPH AND THEN ONLY FOR THE SOUTHSHORE TONIGHT FOR SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH. OVER THE COASTAL WATERS A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR ALL MARINE ZONES BEGINNING LATE THIS MORNING AND THROUGH TONIGHT. OVER THE TIDAL LAKES AND SOUNDS WINDS WILL BECOME SUSTAINED AROUND 20 KNOTS WITH GUSTS OF 30 TO 35 KNOTS POSSIBLE. WAVES WILL RANGE FROM 4 TO 5 FEET. OVER THE OPEN WATERS WINDS WILL BE SIMILAR DURING THE DAY BUT INCREASE OVERNIGHT TO 25 TO 30 KNOTS WITH THE OCCASIONAL GUST TO 40 KNOTS. SEAS WILL RANGE FROM 6 TO 10 FEET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST INTO THURSDAY MORNING BEFORE RELAXING BELOW CRITERIA BY MIDDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CAB
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 3:52 AM CDT | Small Craft Advisory | LIX | 7 hr | |
| Mar 12, 4:02 AM CDT | Wind Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 6 hr |
| Mar 12, 10:35 AM CDT | Small Craft Advisory | LIX | 26 hr | |
| Mar 12, 3:44 PM CDT | Wind Advisory | LIX | Saint Bernard, Saint John the Baptist | 15 hr |
Nearby
Wind Advisories in Louisiana, 2014Wind Advisories in Mississippi, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.